Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 9, NWS Charleston, WV

May 28, 2020Boone County, Kanawha County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 28, 2020, 9:06 PM EDT for Boone County, Kanawha County, West Virginia. It was in force for 114 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2020, 9:06 PM EDT (01:06 UTC)
Expired
May 28, 2020, 11:00 PM EDT
In force
114 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 9 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 9:30 PM EDTFLASH FLOODNorth Charleston, WV35TH ST AND 7TH AVENUE FLOODED
May 28, 9:51 PM EDTFLASH FLOODChesapeake, WVACROSS MACCORKLE AVE SE
May 28, 10:40 PM EDTFLASH FLOOD1 Ssw Pinch, WVWATER OVER THE ROAD AT QUICK ROAD AND SOUTH PINCH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

474 
WGUS51 KRLX 290106
FFWRLX
WVC005-039-290300-
/O.NEW.KRLX.FF.W.0009.200529T0106Z-200529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
906 PM EDT Thu May 28 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Boone County in central West Virginia...
  Kanawha County in central West Virginia...

* Until 1100 PM EDT.

* At 906 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Charleston, Jefferson, South Charleston, St. Albans, Dunbar, 
  Sissonville, Chesapeake, Marmet, Belle, Clendenin, Cedar Grove, 
  East Bank, Glasgow, Pratt, Coal Fork, Pinch, Elkview, Institute, 
  Cross Lanes and Alum Creek.

Rainfall amounts of 1 to 2 inches are possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3833 8184 3845 8177 3847 8172 3853 8175
      3860 8172 3862 8170 3855 8163 3861 8152
      3855 8147 3853 8119 3847 8128 3840 8127
      3804 8145 3795 8161 3796 8172 3805 8166
      3810 8173 3819 8180 3830 8181 3830 8180

FLASH FLOOD...RADAR INDICATED

$$

HART
2 follow-up statements
670 
WGUS71 KRLX 290225
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1025 PM EDT Thu May 28 2020

WVC005-039-290300-
/O.CON.KRLX.FF.W.0009.000000T0000Z-200529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Kanawha WV-
1025 PM EDT Thu May 28 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS 
EVENING FOR NORTHEASTERN BOONE AND KANAWHA COUNTIES...

At 1025 PM EDT, Between 1 and 2 inches of rain have fallen across 
portions of the warned area this evening. Although the heavier rains 
are exiting the area, flash flooding is ongoing in many areas.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Charleston, Jefferson, South Charleston, St. Albans, Dunbar, 
  Sissonville, Chesapeake, Marmet, Belle, Clendenin, Cedar Grove, 
  East Bank, Glasgow, Pratt, Coal Fork, Pinch, Elkview, Institute, 
  Cross Lanes and Alum Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3833 8184 3845 8177 3847 8172 3853 8175
      3860 8172 3862 8170 3855 8163 3861 8152
      3855 8147 3853 8119 3847 8128 3840 8127
      3804 8145 3795 8161 3796 8172 3805 8166
      3810 8173 3819 8180 3830 8181 3830 8180

FLASH FLOOD...RADAR INDICATED

$$

HART
325 
WGUS71 KRLX 290256
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1056 PM EDT Thu May 28 2020

WVC005-039-290306-
/O.EXP.KRLX.FF.W.0009.000000T0000Z-200529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Kanawha WV-
1056 PM EDT Thu May 28 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR 
NORTHEASTERN BOONE AND KANAWHA COUNTIES...

Flood waters are in the process of receding. The heavy rain has 
ended. Please continue to heed any remaining road closures.

LAT...LON 3833 8184 3845 8177 3847 8172 3853 8175
      3860 8172 3862 8170 3855 8163 3861 8152
      3855 8147 3853 8119 3847 8128 3840 8127
      3804 8145 3795 8161 3796 8172 3805 8166
      3810 8173 3819 8180 3830 8181 3830 8180

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:39 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 28, 7:39 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
739 PM EDT Thu May 28 2020

.SYNOPSIS...
Brief tranquil weather through tonight. Cold front crosses
Friday night, followed by high pressure for the weekend.
Warming trend with disturbances middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 505 PM Thursday...

Did some minor updating to the forecast to make it fresh.
Followed current observations and trends and tweaked winds, sky
coverage and PoPs. Had to bring winds up slightly especially for
the Friday afternoon in anticipation of frontal passage. Also,
tapered PoPs off where locations were not a concern and skimmed
off some sky coverage overnight to account for any isolated
showers/storms that will vacate the premises this evening.
Having said that, with less cloud coverage areas of fog will be
on the table for the morning, therefore added some potential for
fog to the forecast as well. Don't think it will be as
widespread, however some areas under clearer skies most likely
near Huntington to Charleston and down to the southern coal
fields may get hit with some dense fog until after sunrise.

As of 210 PM Thursday...

Upper level cut-off low pressure, centered over western TN/KY, will
drift east becoming an opened trough tonight. Then, this feature
phases with a northern stream trough digging into the Great Lakes by
Friday morning. The later upper trough brings a cold front with
possible showers and thunderstorms ahead of it for Friday.

Models show healthy sfc CAPE values about 1.5 to 2 KJ/Kg across the
WV lowlands by Friday afternoon. With PWATs around 1.5 inches and
deep layered shear exceeding 45 knots, expect thunderstorms capable
to produce heavy downpours, hail and possible damaging winds.

The cold front exits Friday evening, putting an end to the
precipitation activity Friday night.

Slightly above normal temperatures can be expected for this time of
the year. Went with the warmer side of the guidance for temperatures
through the period.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
As of 230 PM Thursday...

A cold front associated with a low pressure system far to the
north of the area moves through Friday night, bringing chances
of precipitation across the area. Late Friday night,
precipitation should be mostly focused in the eastern part of
the area. Some chances of thunderstorms will exist for the
beginning of the night, decreasing throughout Friday night as
the precipitation chances decrease. The precipitation mostly
tapers off by Saturday morning as the cold front moves out,
with small chances of precipitation lingering along the east and
in the mountains on Saturday before it moves out completely.
Precipitation accumulations do not appear very significant with
this system, however with the previous rain events keeping the
ground saturated, localized water issues could be possible.

Friday night's temperatures are in the mid to upper 50s for the
lowlands and lower 50s for the higher elevations. Temperatures
become slightly below normal by Saturday with highs around the
low to mid 70s in the lowlands and in the lower 60s in the
mountains.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 235 PM Thursday...

Saturday night will be dry as surface high pressure begins to
approach the area. Dry weather and mostly clear skies will
continue Sunday through Monday night as high pressure
dominates. A series of upper level disturbances Tuesday through
Thursday lead to chances of precipitation and possibly
thunderstorms across the area. Slight chances of precipitation
begin Tuesday into Tuesday night, increasing slightly into
Wednesday, and lingering into Thursday. Temperatures start
below normal for the beginning of the week, warming to become
above normal by the late week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM Thursday...

Light southwesterly flow will pick up out of the west by Friday
afternoon with mildly gusty conditions to be expected. In
anticipation of a cold front overnight and another on Friday
afternoon, the chances for showers and storms remain a threat
to terminals through the period. However, probability is low
for storms until prime time during Friday afternoon. VFR
conditions will prevail for the most part during this period
although any shower can reduce VIS to MVFR overnight. Also, any
storm could drop restrictions even further down to IFR,
especially for Friday afternoon. I have high confidence fog
will form around the lowlands near the southern coal fields in
the morning associated with a temporary clearing, so coded some
up for the TAFs. This will reduce VIS for HTS/PKB drastically
going IFR for the late morning hours and also coded some in for
CRW, but only have them going down to MVFR. After sunrise
restrictions will be lifted back to VFR. Probability for storms
do start to ramp up by late morning so did have VCTS mentioned
in the TAFS for all sites during the afternoon. Lastly, there
was a hint of llws near CKB/EKN once again, but after being
prudent through further analysis, did not find it necessary to
add to the aforementioned sites.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Fog restrictions will vary and may not be
as heavy at PKB/HTS and may be heavier at CRW. Timing of VCTS
will likely vary Friday afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SATURDAY...
IFR at times in showers and thunderstorms Friday afternoon
into Friday night. IFR river valley fog possible Monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/CG
NEAR TERM...ARJ/JZ
SHORT TERM...CG
LONG TERM...CG
AVIATION...JZ
Hazardous weather outlook, May 28, 6:27 AM EDT, 14 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
627 AM EDT Thu May 28 2020

WVZ032-039-040-523>526-291030-
Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for both severe thunderstorms and excessive rainfall
is in effect for this evening through tonight. Heavy rainfall within
these storms could cause localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts, and there is a slight risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ076-WVZ008>011-015>020-026>031-515>522-291030-
Washington-Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for both severe thunderstorms and excessive rainfall
is in effect for this evening through tonight. Heavy rainfall within
these storms could cause localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts, and there is a marginal risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-025-033-034-291030-
Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for both severe thunderstorms and excessive rainfall
is in effect for this evening through tonight. Heavy rainfall within
these storms could cause localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-291030-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Lincoln-Putnam-
627 AM EDT Thu May 28 2020

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southern West Virginia and
western West Virginia.

.DAY ONE...Today and Tonight.

Scattered thunderstorms may develop this evening into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms ahead of cold front approaching from the
northwest Friday into early Saturday, may lead to localized high
water. Thunderstorms Friday afternoon and evening may also produce
strong wind gusts, and there is a marginal risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, May 28, 5:15 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       PINEVILLE               37.58N  81.54W
05/28/2020  M1.99 INCH       WYOMING            WV   MESONET

            OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM EDT AT USGS
            PINW2

&&

EVENT NUMBER RLX2000956

HART
Local storm report, May 28, 6:52 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       PINEVILLE               37.58N 81.54W
05/28/2020  M1.99 INCH       WYOMING            WV   MESONET

            OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM
            EDT AT USGS PINW2.

0640 AM     FLOOD            6 SE SPENCER            38.74N 81.28W
05/28/2020                   ROANE              WV   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS IN CLOVER, WITH
            FLOODING IN SEVERAL YARDS AND ON A DIRT
            ROAD. A SUMP PUMP IN A CRAWL SPACE PREVENTED
            WATER FROM POSSIBLY GETTING UP INTO ONE
            HOUSE. THE STREAM WAS RECEDING BUT NOT YET
            BACK IN ITS BANKS. THE SPOTTER REPORTED 2.4
            INCHES OF RAIN OVERNIGHT.

0543 AM     HEAVY RAIN       2 ENE HARLEY            38.64N 81.28W
05/28/2020  M2.72 INCH       ROANE              WV   MESONET

            RAINFALL TOTAL FROM MIDNIGHT UNTIL 0543 EDT
            AT SITE LOOW2.

0511 AM     HEAVY RAIN       1 NNE DODDTOWN          38.59N 81.41W
05/28/2020  M1.96 INCH       ROANE              WV   MESONET

            OVERNIGHT EVENT TOTAL ENDING AT 0511 EDT AT
            SITE WLTW2.

0700 AM     HEAVY RAIN       2 SSE SOUTH CHARLESTON  38.33N 81.70W
05/28/2020  M2.14 INCH       KANAWHA            WV   COCORAHS

            COCORAHS STATION WV-KN-21 CHARLESTON 3.9
            WSW.

0700 AM     HEAVY RAIN       QUEEN SHOALS            38.47N 81.29W
05/28/2020  M2.36 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL AT USGS QUSW2.

0600 AM     HEAVY RAIN       LONDON                  38.19N 81.37W
05/28/2020  M1.95 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL AT USGS LONW2.

0543 AM     FLOOD            CLENDENIN               38.49N 81.35W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            STANDING WATER COVERING THE ROADWAY IN THE
            AREA OF ELK RIVER RD. N AND CRABAPPLE LANE,
            CLENDENIN AREA.

0445 AM     FLASH FLOOD      CLENDENIN               38.49N 81.35W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            THOROFARE RD AT BETHMONT DR IN CLENDENIN IS
            CURRENTLY IMPASSABLE DUE TO HIGH WATER.

0432 AM     FLASH FLOOD      DUNBAR                  38.37N 81.74W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            HIGH WATER AT 590 10TH ST.

0424 AM     HEAVY RAIN       2 NE KENDALIA           38.35N 81.29W
05/28/2020  M2.28 INCH       KANAWHA            WV   MESONET

            OVERNIGHT EVENT TOTAL ENDING AT 0424 FOR
            SITE LATW2.

0356 AM     FLASH FLOOD      PINCH                   38.41N 81.48W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            THE INTERSECTION AT INDIAN CREEK RD, S PINCH
            RD & QUICK RD IN PINCH IS CURRENTLY
            IMPASSABLE DUE TO HIGH WATER.

0328 AM     DEBRIS FLOW      CEDAR GROVE             38.22N 81.43W
05/28/2020                   KANAWHA            WV   911 CALL CENTER

            REPORTS OF A MUD SLIDE WITH LARGE ROCKS IN
            THE ROADWAY AT 4059 E DUPONT AVE., NEAR THE
            GO-MART.

0545 AM     HEAVY RAIN       1 N LEATHERBARK         38.81N 81.20W
05/28/2020  M2.04 INCH       CALHOUN            WV   MESONET

            EVENT TOTAL FROM MIDNIGHT UNTIL ENDING AT
            0545 EDT AT SITE LEAW2.

&&
Special weather statement, May 28, 7:35 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
735 PM EDT Thu May 28 2020

WVZ024-025-290000-
Logan-Mingo-
735 PM EDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MINGO AND SOUTH
CENTRAL LOGAN COUNTIES...

At 734 PM EDT, a strong thunderstorm was located over Gilbert Creek,
or 19 miles northwest of Welch, moving north at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Man, Gilbert Creek, Mallory, Gilbert and Bruno.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3753 8194 3754 8193 3776 8192 3771 8177
      3767 8178 3767 8179 3766 8180 3763 8180
      3760 8183 3757 8184 3752 8190 3753 8191
      3751 8193 3752 8193 3751 8194
TIME...MOT...LOC 2334Z 200DEG 12KT 3755 8190

HART
Special weather statement, May 28, 7:48 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
748 PM EDT Thu May 28 2020

WVZ013-025-290015-
Lincoln-Logan-
748 PM EDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN AND
NORTHWESTERN LOGAN COUNTIES...

At 748 PM EDT, a strong thunderstorm was located near Harts, or 11
miles northwest of Logan, moving northeast at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Spurlockville, Gill, Harts, Palermo, Mud and Alkol.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3822 8214 3816 8191 3813 8195 3811 8195
      3790 8213 3791 8216 3793 8217 3794 8219
      3795 8218 3796 8220 3797 8219 3797 8221
TIME...MOT...LOC 2348Z 203DEG 24KT 3798 8212

HART
Special weather statement, May 28, 8:16 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
816 PM EDT Thu May 28 2020

WVZ026-290045-
Boone-
816 PM EDT Thu May 28 2020

...BRIEF STRONG WINDS WILL AFFECT NORTHWESTERN BOONE COUNTY...

At 815 PM EDT, a strong thunderstorm was located near Madison,
moving northeast. Winds out ahead of this storm may result in gusts
to 50 to 55 mph across northwestern Boone county.

Locations impacted include...
Madison, Julian, Danville, Foster and Turtle Creek.

This includes Route 119 between mile markers 43 and 60.

LAT...LON 3800 8197 3803 8193 3803 8191 3805 8197
      3808 8197 3811 8195 3812 8195 3815 8193
      3814 8188 3817 8189 3816 8187 3818 8187
      3817 8185 3819 8185 3812 8175 3798 8192
TIME...MOT...LOC 0015Z 218DEG 15KT 3806 8192

HART
Special weather statement, May 28, 8:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
819 PM EDT Thu May 28 2020

WVZ015-026-290045-
Boone-Kanawha-
819 PM EDT Thu May 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KANAWHA AND EASTERN
BOONE COUNTIES...

At 818 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glen to near Chesapeake to Van.
Movement was north at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Charleston, Madison, South Charleston, Chesapeake, Marmet, Belle,
Clendenin, Cedar Grove, East Bank, Glasgow, Pratt, Van, Pinch, Coal
Fork, Elkview, Wharton, Handley, Seth, Dawes and Prenter.

This includes the following highways...
 Interstate 79 between mile markers 1 and 20.
 Interstate 77 in West Virginia between mile markers 96 and 108.
 Interstate 64 in West Virginia between mile markers 55 and 57.
 West Virginia Turnpike between mile markers 78 and 95.
 Route 119 between mile markers 61 and 62, and between mile markers
71 and 80.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3785 8172 3819 8185 3822 8182 3823 8182
      3822 8181 3822 8180 3824 8181 3854 8155
      3857 8149 3855 8147 3852 8127 3853 8122
      3853 8121 3847 8128 3826 8123 3812 8149
TIME...MOT...LOC 0018Z 173DEG 27KT 3833 8120 3819 8150 3796 8170

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:00 PM EDTSevere Thunderstorm WarningRLXLincoln34 min
May 28, 8:16 PM EDTSpecial Weather StatementRLXBoone29 min
May 28, 8:19 PM EDTSpecial Weather StatementRLXBoone, Kanawha26 min
May 28, 9:46 PM EDTFlash Flood WarningRLXJackson, Roane3 hr
May 28, 10:20 PM EDTFlash Flood WarningRLXJackson, Wirt, Wood3 hr
May 29, 1:46 PM EDTSpecial Weather StatementRLXMcDowell29 min
May 29, 2:00 PM EDTSevere Thunderstorm WarningRLXWayne34 min
May 29, 2:44 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas46 min
May 29, 2:52 PM EDTSpecial Weather StatementRLXWyoming23 min
May 29, 3:33 PM EDTSpecial Weather StatementRLXPutnam42 min
May 29, 3:51 PM EDTSpecial Weather StatementRLXRaleigh24 min
May 29, 4:07 PM EDTSpecial Weather StatementRLXLincoln23 min
May 29, 4:27 PM EDTSpecial Weather StatementRLXKanawha33 min
May 29, 5:05 PM EDTSpecial Weather StatementRLXRitchie25 min
May 29, 5:19 PM EDTSpecial Weather StatementRLXBraxton26 min
May 29, 5:23 PM EDTSevere Thunderstorm WarningRLXBraxton37 min

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.